

## UNITED STATES NUCLEAR WASTE TECHNICAL REVIEW BOARD

2300 Clarendon Boulevard, Suite 1300 Arlington, VA 22201

## Tentative Agenda Waste Package Workshop

Doubletree Hotel at Tysons Corner 7801 Leesburg Pike Falls Church, Virginia 22043 Tel (703) 893-1340 Fax (703) 749-8528

May 18-19, 1998

## Monday, May 18

8:30 a.m. Call to order/welcome

Daniel Bullen, Member

Nuclear Waste Technical Review Board (NWTRB)

8:35 a.m. Background and scope of workshop

William Barnard, Executive Director, NWTRB

8:45 a.m. Spent fuel disposal program status and post-viability assessment milestones

Lake Barrett, Acting Director

Office of Civilian Radioactive Waste Management

9:05 a.m. Questions/discussion

9:15 a.m. Current waste package design

David Haught, Yucca Mountain Site Characterization Project Office

9:35 a.m. Questions/discussion

9:50 a.m. Current materials research program

David Stahl, Framatome Cogema Fuels Management and Operating Contractor

10:15 a.m. Questions/discussion

**10:35 a.m. Break (15 minutes)** 

10:50 a.m. Workshop ground rules

Kevin Coppersmith, Workshop Facilitator

11:05 a.m. Tunnel environment scenarios

Carl Di Bella, Professional Staff, NWTRB

11:20 a.m. Questions/discussion

11:30 a.m. Facilitated panel discussion

Kevin Coppersmith, Facilitator (GEOMATRIX, Inc.) John Kessler (Electric Power Research Institute)

Digby Macdonald (SRI International)

Joe Payer (Case Western Reserve University)

David Shoesmith (Atomic Energy of Canada Limited)

Michael Streicher (corrosion consultant)

Board members

Board staff members

TOPIC: Waste package (WP) alternatives for tunnel environment scenario #1

**12:30 p.m.** Lunch (1 hour)

1:30 p.m. Facilitated panel discussion

TOPICS: WP alternatives for tunnel environment scenario #2

WP alternatives for tunnel environment scenario #3 WP alternatives for tunnel environment scenario #4

**3:15 p.m. Break (15 minutes)** 

3:30 p.m. Facilitated panel discussion

**TOPICS:** Summary of WP alternatives

Listing of container materials involved in the WP alternatives

Descriptions of the WP internal environments

4:15 p.m. Facilitated panel discussion

TOPIC: WP material #1 research needs

5:00 p.m. Comments from the public

5:30 p.m. Recess until 8:30 a.m., Tuesday, May 19

Tuesday, May 19

8:30 a.m. Reconvene

Kevin Coppersmith, Workshop Facilitator

8:40 p.m. Facilitated panel discussion

TOPICS: WP material #2 research needs

WP material #3 research needs

**10:00 a.m.** Break (15 minutes)

10:15 a.m. Facilitated panel discussion

TOPICS: WP material #4 research needs

WP material #N research needs

11:30 a.m. Comments from the public

12:00 p.m. Lunch (1 hour)

1:00 p.m. Facilitated panel discussion

TOPIC: Research needs for WP internal environment issues

2:30 p.m. Facilitated panel discussion

TOPIC: Summary of research needs

3:30 p.m. Closing remarks and adjournment

Alberto Sagüés, Member, NWTRB